Hail, Plymouth
- When
- May 29, 2:35 PM CST
- Where
- Plymouth County, Akron
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.833, -96.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 29, 2:20 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT THU MAY 29 2003 CURNT ROUND OF SHWRS AND TSTMS HAS ERUPTED UNDER MID LVL INSTBLTY AND FORCG WITH STG MID JET APPCHG...BUCKNG NORMAL NIGHTTIME SETTNG FOR THIS TYPE OF OCCURNCE. THIS ROUND SHUD PASS BY REST OF THIS AFTN AND VERY ERY THIS EVE AND MAY NOT LEAVE MUCH FOR REST OF TNGT. HWVR WITH FVRBL PARAMATERS SHIFT EWD HAVE TO EXPCT A SEPERATE ROUND DVLPG ERN PART OF FCST AREA A LTL LATR. WHO SYS SHUD CONT TO MOVE RPDLY AND SHUD CLEAR OUT CONVECTN LATR TNGT. THIS WILL LEAVE COOLR FLOW SET UP FOR FRI WITH SOME H8 TYPE MOISTR SPRDG DOWN INTO MAINLY NERN/ ERN PART OF FCST AREA. QSTN OF WHETHER OR NOT SKIES WILL GO MOCLDY FOR A WHILE IS THERE BUT WILL KEEP IT AT PTCLDY WITH RELTVLY CLR START AND CLDS DCRG NEAR END OF DAY. ALSO MAY BE FAIRLY WNDY FRI ERN PART OF FCST AREA. WNDS/CLDS SHUD DCRS AND IN FACT SHUD GO FAIRLY CLR AND LGT WNDS FRI NGT. PTSUNNY TO SUNNY SAT WITH MOST OF CLDS IN WAA AREA SWRN PART OF CWA. IN FACT SAT SHUD BE A REALLY NICE DAY FOR MOST ACTVTIES INCLUDG HOT AIR BALOONING. SUN THEN A QSTN MARK. HINTS OF SCT SHWRS SPRDG INTO AREA VARY WITH MODEL. 00Z CANADIAN WAS QUITE AGGRESSV...12Z RUN TEMPERED DOWN SOME AND LOOKS LIKE 12Z GFS WHICH HAS FAIRLY WK SYS. ETA SLW AND HESITENT TO BRING SUPPORT EWD. HAVE ELECTED TO MENTN CHC SHWRS FOR SUN AND SUN NGT. EXTNDED FROM MON THRU THU WILL BE KEPT PRETTY MUCH THE SAME AS WE HAVE HAD WITH CHC SHWRS.TSTMS TUE. DESPITE 00Z GFS CLRNG THINGS OUT FAIRLY FAST NOT ALL MODELS DO THIS AND IN FACT FOLLOWING GFS RUNS HAVE SLOWED THINGS DOWN. WITH APPCHG STG WNDS ALF THERE CUD BE A ROUND OF FAIRLY DECENT TSTMS TUE. MODELS NOW IN FAIRLY GOOD AGREEMENT ON TAKING US BACK TO A RELTVLY COOL PATTRN AFTER THIS WITH GFS NO LONGER TRYING TO HEAT THINGS UP. IN SHORT...THIS ROUND TNGT...CHC FAIRLY WK ACTVTY SUN AND SUN NGT...THEN PSBLY BETTER BATCH OF TSTMS FOR TUE. .FSD...NONE WILLIAMS
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CDT THU MAY 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE OVER THE CENTRAL DAKOTAS EARLY TONIGHT...AND OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE TONIGHT. A BRISK SOUTHERLY FLOW WILL BRING BACK SOME MOISTURE AND INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. DUE TO THE WARM MID LEVEL TEMPERATURES... ANY THUNDERSTORM DEVELOPMENT SHOULD BE INHIBITED AHEAD OF THE TROUGH. HOWEVER...SOME COOLING ALOFT WILL TAKE PLACE IN THE CENTRAL DAKOTAS LATE THIS AFTERNOON...AS THE SURFACE TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S NEAR AND WEST OF THE JAMES RIVER. WIDELY SCATTERED THUNDERSTORMS SHOULD THEN DEVELOP WEST OF THE JAMES RIVER LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS SHOULD MOVE OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY EAST OF INTERSTATE 29 AND NORTH OF INTERSTATE 90 THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM IN SOUTHEAST SOUTH DAKOTA...AFTER 8 PM IN SOUTHWEST MINNESOTA...AND AFTER 10 PM IN NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT THU MAY 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 NE HUB CITY SD .75 INCH HAIL
05/29/03 CLAY REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357021.